MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX AB; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX AB; PORCINE SURGICAL MESH
Catalog Number 1151520
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Seroma (2069)
Date of Event 01/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about 1 month post implant of xenmatrix ab, patient was diagnosed with seroma thereby underwent additional surgery.The instructions-for-use supplied with the device list seroma as a possible complication.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-may-2015) is considered to be a best estimate.This emdr represents the xenmatrix ab (device #3).An additional emdr was submitted to represent the bard soft mesh (device #2) and additional supplemental emdr was submitted to represent mesh ¿ ventralex (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Per information provided by patient's attorney: (b)(6) 2011 - patient was diagnosed with three incisional hernias thereby underwent open repair with the implant of ventralex mesh (device #1).Per operative notes, "the scarred subcutaneous adipose tissue to a large hernia sac with two hernias were noted.The fascial bridge connecting the hernias was opened converting into a single hernia.The fascial edges were freed and adherent omentum was taken down.A ventralex patch (device #1) was placed in fascial tissue plane and sutured.Another fascial defect was closed primarily.The defect was closed on top of the patch." (b)(6) 2012 - patient had symptomatic gall stones thereby underwent laparoscopic cholecystectomy.(b)(6) 2015 - patient was diagnosed with large recurrent midline incisional hernia with intrabdominal adhesions and partial small bowel obstruction thereby underwent open repair with the explant of ventralex (device #1) and implant of bard soft mesh (device #2) and xenmatrix ab (device #3).Per operative notes, "the prior mesh (device #1) had pulled loose from surrounding fascia and was excised.Adhesions were noted to the small bowel both proximally and distally, fairly adherent in pelvis.Adhesiolysis was performed.A portion of omentum was resected.The extra muscle separation was noted from xiphoid down to pubic area.Component separation was performed.The central potion of posterior fascia had a large space and was closed with xenmatrix ab (device #3) was cut into oval placed and sutured.The bard soft mesh (device #2) was placed in retrorectus space and sutured." (b)(6) 2016 - patient was diagnosed with left abdominal wall hematoma/seroma thereby underwent ultrasound guided aspiration of abdominal wall fluid collection.Per operative notes, "area of soft tissue containing multiple septations and minimal fluid was noted.The serous fluid were obtained." attorney alleged that the patient had adhesions, bowel obstruction, mesh migration, pain, hernia recurrence and emotional injuries.It was also alleged that patient had complications urinating due to adhesion damage.

Brand Name
XENMATRIX AB
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21362081
Report Number1213643-2025-090072
Device Sequence Number12874778
Product Code PIJ
UDI-Device Identifier00801741074240
UDI-Public(01)00801741074240(17)151128(10)HUZE0320
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133223
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2015
Device Catalogue Number1151520
Device Lot NumberHUZE0320
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2025
Initial Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale